Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 6, 2012, 8:48 PM CDT for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 8:48 PM CDT (01:48 UTC)
- Expired
- May 6, 2012, 10:45 PM CDT
- In force
- 117 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480 WGUS54 KLIX 070148 FFWLIX LAC047-077-121-070345- /O.NEW.KLIX.FF.W.0022.120507T0148Z-120507T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 848 PM CDT SUN MAY 6 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA... SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... WESTERN WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... * UNTIL 1045 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAMAH... MARINGOUIN...LOTTIE...LIVONIA...GROSSE TETE AND ERWINVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES IN UNDER AND HOUR ARE POSSIBLE IN THE WARNED AREA. THIS COULD QUICKLY LEAD TO FLOODING OF STREETS AND LOW LYING OR POORLY DRAINING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3060 9171 3066 9144 3030 9128 3023 9139 $$ CAB
1 follow-up statement
429 WGUS74 KLIX 070309 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1009 PM CDT SUN MAY 6 2012 LAC047-121-070319- /O.CAN.KLIX.FF.W.0022.000000T0000Z-120507T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEST BATON ROUGE LA-IBERVILLE LA- 1009 PM CDT SUN MAY 6 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN IBERVILLE AND WESTERN WEST BATON ROUGE PARISHES... LAT...LON 3054 9142 3050 9162 3060 9171 3066 9144 $$ LAC077-070345- /O.CON.KLIX.FF.W.0022.000000T0000Z-120507T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POINTE COUPEE LA- 1009 PM CDT SUN MAY 6 2012 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR SOUTHERN POINTE COUPEE PARISH... AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOTTIE AND LIVONIA PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 3054 9142 3050 9162 3060 9171 3066 9144 $$ CAB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 6, 7:35 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 6, 7:35 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
735 PM CDT SUN MAY 6 2012
.UPDATE...
...SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. OVERALL...A VERY MOIST
AND UNSTABLE ATMOSPHERE INDICATED BY A LI OF -7.0 AND A PW VALUE
OF 1.73 INCHES. ALTHOUGH THE SOUNDING IS NOT SATURATED THE
MAJORITY OF THE MOISTURE REMAINS CONCENTRATED FROM THE SFC ALL THE
WAY UP TO 500 MB. THERE IS ALSO A RELATIVELY LARGE POCKET OF DRY
AIR THAT EXISTS BETWEEN 500 MB AND 400 MB. WINDS FROM THE SFC TO
5K FEET ARE OUT SOUTHEAST WITH SPEEDS BETWEEN 5 TO 10 KNOTS. WINDS
BECOME LIGHT AND VARIABLE FROM 5K TO 10K FEET. ABOVE 10K FEET THE
WINDS BEGIN TO BACK TO THE NORTH-NORTHEAST AND THEN MAINTAIN A
WEAK NORTHWESTERLY FLOW ALOFT.
KL
&&
.PREV DISCUSSION... /ISSUED 338 PM CDT SUN MAY 6 2012/
SYNOPSIS...
PHONE LINE OUTAGE CONTINUES. AWIPS REMAINS OPERATIONAL...AS DOES
INTERNET. WE ARE ABLE TO BE CONTACTED ON 12PLANET AND NWSCHAT.
WEAK HIGH PRESSURE REMAINS OVER THE AREA AT THE SURFACE WITH UPPER
IMPULSES MOVING SOUTHWARD ACROSS ALABAMA AND GEORGIA...AS WELL AS
ONE MOVING EASTWARD ACROSS TEXAS. ISOLATED CONVECTION HAS
DEVELOPED ON LAKE AND SEA BREEZE BOUNDARIES WITH THE STRONGEST
STORMS OVER ST. TAMMANY PARISH THAT LIKELY PRODUCED ABOUT 2 INCHES
OF RAIN. OUTSIDE OF CONVECTION...TEMPERATURES GENERALLY WARMED
INTO THE UPPER 80S THIS AFTERNOON.
SHORT TERM...
AS HAS BEEN THE CASE THE LAST COUPLE OF DAYS...ISOLATED CONVECTION
IS EXPECTED TO CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING.
WILL HOLD POPS THROUGH 02Z FOR LOUISIANA AND THROUGH MIDNIGHT FOR
THE MISSISSIPPI COAST. ANTICIPATE A REPEAT ON MONDAY AFTERNOON.
COLD FRONT WILL APPROACH THE AREA TUESDAY NIGHT AND
WEDNESDAY...PROVIDING MORE OF A FOCUS FOR THE DEVELOPMENT OF
THUNDERSTORMS ON WEDNESDAY. POPS ON MONDAY SIMILAR TO
TODAY...ABOUT 10 PERCENT HIGHER ON TUESDAY AND UP TO AROUND 40
PERCENT OR SO ON WEDNESDAY.
LONG TERM...
MODELS ARE NOW IN A LITTLE BETTER AGREEMENT IN PUSHING THE FRONT
THROUGH THE COASTAL WATERS ON THURSDAY. ALSO IN BETTER AGREEMENT
ABOUT BRINGING ENERGY OUT OF THE SOUTHWESTERN STATES ACROSS THE
GULF COAST STATES NEXT WEEKEND. BOTH ECMWF AND GFS DEVELOP A
SURFACE LOW OVER THE GULF OF MEXICO WHICH HAS THE POTENTIAL TO
BRING SIGNIFICANT RAINFALL TO THE AREA NEXT WEEKEND. DUE TO
DIFFERENCES IN TIMING AND TRACK...PRECIPITATION CHANCES WILL
REMAIN IN THE 20-40 PERCENT RANGE FOR NOW. THE FRONTAL PASSAGE
SHOULD ALLOW FOR AT LEAST COOLER OVERNIGHT TEMPERATURES FOR
THURSDAY THROUGH NEXT WEEKEND...WITH HIGHS REMAINING AROUND
NORMAL.
AVIATION...
WITH MOISTURE IN PLACE...CONVECTION DEVELOPED FAIRLY EARLY THIS
MORNING SOUTH OF LAKE PONTCHARTRAIN. MAIN FOCUS AGAIN IS LAKE AND
SEA BREEZE BOUNDARIES. AWAY FROM CONVECTION...VFR CONDITIONS ARE
PREVALENT. WILL HANDLE CONVECTION OVER THE NEXT FEW HOURS WITH
TEMPO OR VCTS AS NECESSARY. PRECIPITATION SHOULD DISSIPATE AFTER
00Z. FORECAST SOUNDINGS INDICATE THAT MOISTURE WILL BE SOMEWHAT
LESS OVERNIGHT...AND GUIDANCE IS NOT INDICATING THE MVFR CEILINGS
THAT HAVE BEEN OCCURRING THE PAST SEVERAL MORNINGS. AFTERNOON
CONVECTION IS AGAIN ANTICIPATED ON MONDAY.
MARINE...
WINDS AND WAVES SHOULD REMAIN BENIGN UNTIL FRONTAL PASSAGE
WEDNESDAY NIGHT INTO THURSDAY. COOL AIR ADVECTION MAY REQUIRE
HEADLINES BY THURSDAY...WITH MORE SIGNIFICANT WINDS AND WAVES
POSSIBLE NEXT WEEKEND IF GULF LOW PRESSURE DEVELOPS.
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...NONE
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 89 65 87 / 20 20 20 40
BTR 68 89 67 88 / 20 20 20 30
ASD 70 88 68 86 / 20 20 20 30
MSY 70 87 69 85 / 20 20 10 20
GPT 71 85 70 84 / 30 30 20 30
PQL 69 85 68 85 / 30 30 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 6, 7:07 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 707 PM CDT SUN MAY 6 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 707 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ASSOCIATED WITH SEA BREEZES ARE POSSIBLE DURING EVENING HOURS. BRIEF HEAVY RAIN AND SOME LIGHTNING STRIKES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS NEAR SEA AND LAKE BREEZE BOUNDARIES ARE POSSIBLE EACH DAY...MAINLY BETWEEN 10 AM AND 8 PM. BRIEF HEAVY RAIN AND SOME LIGHTNING STRIKES ARE POSSIBLE. A SLIGHT INCREASE IN COVERAGE IS POSSIBLE TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. A FEW STRONG STORMS MAY BE POSSIBLE...HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. TIDE RANGES WILL BE HIGHER THAN NORMAL THROUGH THE EARLY PART OF THE WEEK. OTHERWISE THE RISK OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 6, 7:22 PM CDT, 1 hour 26 minutes before
LAZ046-070115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 722 PM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING IBERVILLE PARISH... AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTH OF PLAQUEMINE...OR ABOUT 6 MILES SOUTHWEST OF WHITE CASTLE...MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WHITE CASTLE AND BAYOU SORREL THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
Special weather statement, May 6, 8:44 PM CDT, 4 minutes before
LAZ034-046-047-070245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 844 PM CDT SUN MAY 6 2012 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...IBERVILLE PARISH... AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PLAQUEMINE...OR ABOUT 6 MILES WEST OF ADDIS...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GROSSE TETE...RAMAH...MARINGOUIN AND ERWINVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:17 PM CDT | Areal Flood Advisory | LIX | Assumption, Iberville | 118 min |
| May 6, 10:41 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 2 hr |
| May 7, 2:20 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| May 7, 3:23 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 67 min |
| May 7, 5:25 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 110 min |
| May 7, 5:42 PM CDT | Flash Flood Warning | LIX | East Feliciana, West Feliciana | 2 hr |
| May 7, 5:47 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 28 min |
| May 7, 5:57 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.